Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

158 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can people taking propanolol exercise, like running ?

Can people taking propanolol exercise, like running ?
Thu, 15 Sep 2011
Report Abuse
Question is related to
Drug/Medication
General & Family Physician 's  Response
Hi,Ranjit ji,
Thanks for query.
it depends upon for what reason one is taking propranolol,what he is having,what is his age.
So better to ask his treating doctor.
Ok and bye.
I find this answer helpful
  User's Response
natasha's  Response
The key issue is the indication for Propranolol in the first place. Technically, it does lower your blood pressure and heart rate and won't let you build your heart rate to the max level corresponding your age and gender. Basically, if taking any medication - especially those prescribed by a cardiologist - you should get a precise advice on what you are and what you are not allowed to do. So, please, check with your doctor the level of exercise you're allowed.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have recently been diagnosed with severe osteoporosis and I don t know much about it. I have severe pain and am taking Morphine for it. I am walking 4 to 5 miles per day I heard walking is good. I am afraid of taking classes like yoga or strengthening exercises for fear I will break something or do something wrong.Please advise me regarding exercise.Thank you.

doctor1 MD

Hello, I am a 39 year old male, 5 10, 220lbs. Currently I am taking 10mg of Lexapro for anxiety/depression. I do not smoke or drink and try to run 10-20 miles per week. I have run some half-marathons and one full last Oct. In my family there is no history of heart disease but a history of anxiety/depression. About this time last year I thought I was having a heart attack and was taken to the ER. Tests done included the nuclear dye test, stress test, blood work, etc. everything came back as normal except I had a high CK level. The day prior to this episode I ran 10 miles and was dehydrated after the run. This episode was a severe panic attack and went to a therapist to try to work things out. Fast forward to about four months ago and my anxiety levels began to increase. I went to see my GP and was put on Lexapro. I also made an appt with a cardiologist and he reviewed my charts from the hospital visit and also did an echocardiogram. Everything checked out to be fine. The medication helped and was feeling better up until 2-3 weeks ago. Anxiety levels are back along with symptoms that include: chest tightness (pectoral muscles feel like they are always contracted), arm numbness that has been coming and going (feels like I hit my funny bone), minor insomnia, clenching my jaw. My anxiety cycle comes from the aches/pain that I am having. I am fearful that there is something still wrong. Here is my question, is it still safe to exercise while having these anxiety symptoms? I have a big run coming up and I realize this all might be due that. Any help is appreciated.

doctor1 MD

I have a question about heart rates and health in general. When I work out my heart rate seems all over the place. Today it went down to 55 and then jumped to 145 and then back down to 55 depending on how I was breathing. Is this dangerous? I feel completely fine. I thought that there might be something wrong with the machine I was using, but I tried the same thing on another machine and had similar results. One time, my heart rate went as high as 232. Also, when I sleep, my heart rate sky rockets after feeling really cold and waking up. I was told I m having panic attacks without anybody actually checking me out or running any tests. I used to be on medication for depression, but I stopped taking it because it seemed like the medication made these episodes worse. It s as if my body is thinking backwards in these situations. I m learning to just live with it, but I can t help but wonder why it happens to begin with. It doesn t seem normal. Also, my cholesterol was a little high at a health screening, so I ve cut back on dairy, and I don t eat a lot of junk food to begin with. I ve been to the doctors several times, but they just tell me my heart is healthy and sounds good. I wish people could see what s going on while I m sleeping or while I m exercising because those are the times I m really having issues. Any insight, suggestions, or advice would be appreciated.

Recent questions on  Propranolol

doctor1 MD

I have migraines and was suggested to use Prothiaden 50mg at night, inderal 40mg morning and evening and Naxdom 500mg SOS. I have been feeling drowsy lately during the day and having weird types of dreams - seeing different colored lights and depth perception is also altered. I was on half dose of the above drugs for 15 days and recently, about 10 days back increased dose. Please tell me if these are side effects or Normal and what should I do?

doctor1 MD

Hi, may I answer your health queries right now ? Please type your query here...I have been on Inderal for almost 20 years. Normally take it in the morning. I'm on LA 120 right now. I also have a drink in the evening. But lately for some reason I keep forgetting to take it and take it at night. I just took it like 20 minutes ago. Can I still have my drink tonight? I take it for fast heartbeat and anxiety. I just get nervous mixing the two.

doctor1 MD

I have been diagnosed with tachycardia, determined after wearing a heart monitor holster for 24hours - average heart rate being 100 bpm. Dr prescribe beta blocker inderal 40 mg. I am not keen to take meds after reading about side affects. I am a 35 year old woman , weight 72kg, height 163. I have no serious medical conditions.

doctor1 MD

My husband was diagnosed to have A-fib in 2004. He received full work-up, Echo, ECG, ultrasound, etc. They also discovered left bundle branch block. He was cardioverted and remained in sinus rhythm. Saw a cardiologist who said all was well. Go home and try to lose some weight. He is currently on Micardis and Propranolol. He recently had a sore throat and fever. Fever subsided but sore throat is still present. He has just recently experienced symptoms of A-fib; weakness, dizziness when bending over and irregular heart. BP is normal. Should he see his doctor?

doctor1 MD

Recent visit 12-21 for headaches that I have for weeks they come and go for months at a time .they start in front and go around my head ,some nausea and ear pain or hot sensation around ears and floaters that make it hard to read or write .and...

doctor1 MD

the other evening I got an upset stomach, my nose became stuff up and runny, I got very sleepy, and weak. this has happened before and usually will last an hour; always in the evening between 5 and 8. If tried logging what I eat but there's...

doctor1 MD

I have been prescribed Propranolol by my psychiatrist for high anxiety (twice a day). I have been taking this medication for about 5 months. It has worked very well. I was asked by my new pharmacy why I am taking 2 beta blockers. I have been...